OATAO - Open Archive Toulouse Archive Ouverte Open Access Week

Magnetohydrodynamic convectons

Lo Jacono, David and Bergeon, Alain and Knobloch, Edgar Magnetohydrodynamic convectons. (2011) Journal of Fluid Mechanics, vol. 687 . pp. 595-605. ISSN 0022-1120

[img]
Preview
(Document in English)

PDF (Author's version) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
805Kb

Official URL: http://dx.doi.org/doi:10.1017/jfm.2011.402

Abstract

Numerical continuation is used to compute branches of spatially localized structures in convection in an imposed vertical magnetic field. In periodic domains with finite spatial period, these branches exhibit slanted snaking and consist of localized states of even and odd parity. The properties of these states are analysed and related to existing asymptotic approaches valid either at small amplitude (Cox and Matthews, Physica D, vol. 149, 2001, p. 210), or in the limit of small magnetic diffusivity (Dawes, J. Fluid Mech., vol. 570, 2007, p. 385). The transition to standard snaking with increasing domain size is explored.

Item Type:Article
Additional Information:Thanks to Cambridge University Press editor. The definitive version of this article is available at :http://dx.doi.org/doi:10.1017/jfm.2011.402
Audience (journal):International peer-reviewed journal
Uncontrolled Keywords:
Institution:French research institutions > Centre National de la Recherche Scientifique - CNRS
Université de Toulouse > Institut National Polytechnique de Toulouse - INPT
Université de Toulouse > Université Paul Sabatier-Toulouse III - UPS
Other partners > University of California - UC Berkeley (USA)
Laboratory name:
Statistics:download
Deposited By:Catherine THURIOT

Repository Staff Only: item control page